MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-62
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the medium-large clip applier instrument be returned for failure analysis testing.As of the date of this report, the product has not yet been received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the medium-large clip applier instrument did not close.The user completed the procedure using a different backup medium-large clip applier with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the incident with the clip applier occurred while loading the clip onto the device, outside of the patient.The specific issue experienced by the surgeon was that the clip did not close entirely, with the jaws moving but failing to achieve complete closure.The incident occurred during the first clip application of the case.Although the instrument is available for return to intuitive surgical for further evaluation, no photos or videos of the event are available for review.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was found to have the pivoting clamp dislodged from the sector gear.As a result the instrument exhibited imprecise motion.More specifically, the instrument grips failed to open.The root cause of this failure is attributed to user.Additional findings: the instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion.The grip tips moved in the direction commanded, however the grips failed to open.The imprecise motion was a result of the pivoting clamp becoming dislodged from the sector gear.The root cause of this failure is attributed to user.The instrument was found to have a bent drive rod.The drive rod is secured within the pivoting clamp.The root cause of this failure is attributed to user.The instrument will be transferred to engineering for further review.The root cause of this failure is attributed to user.The complaint was confirmed based on the failure analysis.The probable root cause is attributed to the user.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) advanced failure analysis (afa) team re-evaluated the 6mm medium-large clip applier instrument where, initial results were confirmed.The instrument exhibited a dislodged pivot clamp, and the drive rod exhibited a bend.The probable root cause of the dislodged pivoting clamp is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.A dislodged pivot clamp can result in the instrument's jaws being unable to be opened or closed as the pivot clamp needs to be seated in the roll sector gear in order for the grips to be actuated.Correction : h8.Was updated to initial use of device.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22584619
Report Number2955842-2025-31354
Device Sequence Number19958680
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)240429(10)U10240429(91)0001
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-62
Device Catalogue Number430005
Device Lot NumberU10240429 0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/29/2025
08/27/2025
10/14/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/21/2025
09/18/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown